Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 79, NWS New York, NY
NWS New York, NY issued this small craft advisory at Sep 30, 2012, 3:34 PM EDT. It took effect at Oct 1, 2012, 12:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2012, 3:34 PM EDT (19:34 UTC)
- In effect from
- Oct 1, 2012, 12:00 AM EDT
- Expired
- Oct 1, 2012, 6:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
208 WHUS71 KOKX 301934 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 334 PM EDT SUN SEP 30 2012 ...ROUGH SEAS AND GUSTY WINDS ON THE COASTAL WATERS SOUTH OF THE TWIN FORKS LATE TONIGHT AND MONDAY... ANZ350-010345- /O.NEW.KOKX.SC.Y.0079.121001T0400Z-121001T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 334 PM EDT SUN SEP 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT MONDAY. * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...THE HIGHEST SEAS AND STRONGEST WINDS WILL BE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
6 follow-up statements
922 WHUS71 KOKX 302336 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 736 PM EDT SUN SEP 30 2012 ...ROUGH SEAS AND GUSTY WINDS ON THE COASTAL WATERS SOUTH OF THE TWIN FORKS LATE TONIGHT AND MONDAY... ANZ350-010830- /O.CON.KOKX.SC.Y.0079.121001T0400Z-121001T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 736 PM EDT SUN SEP 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT MONDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...THE HIGHEST SEAS AND STRONGEST WINDS WILL BE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
217 WHUS71 KOKX 010755 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 355 AM EDT MON OCT 1 2012 ...ROUGH CONDITIONS ON THE EASTERN OCEAN AND SOUND WATERS TODAY... ANZ330-011600- /O.EXB.KOKX.SC.Y.0079.000000T0000Z-121001T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 355 AM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 4 FEET. * TIMING...THE HIGHEST SEAS AND STRONGEST WINDS WILL BE THROUGH EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-011600- /O.CON.KOKX.SC.Y.0079.000000T0000Z-121001T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 355 AM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...THE HIGHEST SEAS AND STRONGEST WINDS WILL THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
363 WHUS71 KOKX 011443 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1043 AM EDT MON OCT 1 2012 ...ROUGH CONDITIONS ON THE COASTAL WATERS INTO THIS AFTERNOON AND EVENING... ANZ353-012245- /O.EXB.KOKX.SC.Y.0079.000000T0000Z-121002T0000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1043 AM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MORICHES INLET. * WINDS...W 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST SEAS AND STRONGEST WINDS INTO EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-011800- /O.EXA.KOKX.SC.Y.0079.000000T0000Z-121001T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 1043 AM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * LOCATION...WESTERN LONG ISLAND SOUND...MAINLY EAST OF COLD SPRING HARBOR AND STAMFORD HARBOR. * WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...INTO EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ340-012200- /O.EXA.KOKX.SC.Y.0079.000000T0000Z-121001T2200Z/ PECONIC AND GARDINERS BAYS- 1043 AM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...PECONIC AND GARDINERS BAYS. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-012200- /O.EXT.KOKX.SC.Y.0079.000000T0000Z-121001T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 1043 AM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...W 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-012245- /O.EXT.KOKX.SC.Y.0079.000000T0000Z-121002T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1043 AM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT. * WINDS...W 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...THE HIGHEST SEAS AND STRONGEST WINDS INTO THIS AFTERNOON. RESIDUAL SEAS OVER 5 FT WILL LAST INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOODMAN
002 WHUS71 KOKX 011927 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 327 PM EDT MON OCT 1 2012 ...ROUGH CONDITIONS ON THE COASTAL WATERS INTO THIS EVENING... ANZ330-340-012200- /O.CON.KOKX.SC.Y.0079.000000T0000Z-121001T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 327 PM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...PECONIC AND GARDINERS BAYS. * WINDS...WEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...UNTIL EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-020330- /O.CON.KOKX.SC.Y.0079.000000T0000Z-121002T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 327 PM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT. * WINDS...SW 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-020000- /O.CON.KOKX.SC.Y.0079.000000T0000Z-121002T0000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 327 PM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MORICHES INLET. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOODMAN
452 WHUS71 KOKX 011958 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 358 PM EDT MON OCT 1 2012 ...ROUGH CONDITIONS ON THE COASTAL WATERS INTO THIS EVENING... ANZ330-340-012200- /O.CON.KOKX.SC.Y.0079.000000T0000Z-121001T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 358 PM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...EASTERN LONG ISLAND SOUND...AND THE BAYS OF EASTERN LONG ISLAND. * WINDS...WEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...UNTIL EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-020400- /O.CON.KOKX.SC.Y.0079.000000T0000Z-121002T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 358 PM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT. * WINDS...SW 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. * TIMING...THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-020000- /O.CON.KOKX.SC.Y.0079.000000T0000Z-121002T0000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 358 PM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MORICHES INLET. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
606 WHUS71 KOKX 012200 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 600 PM EDT MON OCT 1 2012 ...ROUGH CONDITIONS WILL CONTINUE ACROSS THE ATLANTIC COASTAL WATERS FROM MORICHES INLET EAST THIS EVENING... ANZ350-020400- /O.CAN.KOKX.SC.Y.0079.000000T0000Z-121002T0400Z/ /O.NEW.KOKX.SC.Y.0080.121001T2200Z-121002T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 600 PM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON CONTINUES THE SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT. * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. * TIMING...THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-012300- /O.CAN.KOKX.SC.Y.0079.000000T0000Z-121001T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 600 PM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL CONTINUE TO DECREASE BELOW SMALL CRAFT ADVISORY LEVELS THIS EVENING. $$ ANZ353-012300- /O.CAN.KOKX.SC.Y.0079.000000T0000Z-121002T0000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 600 PM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL CONTINUE TO DECREASE BELOW SMALL CRAFT ADVISORY LEVELS THIS EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 3:31 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 30, 3:31 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
331 PM EDT SUN SEP 30 2012
.SYNOPSIS...
AN UPPER LEVEL LOW LIFTS TO OUR NORTHEAST TONIGHT...AS WEAK HIGH
PRESSURE BUILDS IN THROUGH MONDAY...THEN SLIDES OFFSHORE MONDAY
NIGHT. LOW PRESSURE PASSES WELL TO THE WEST TUESDAY AND WEDNESDAY
AS A WARM FRONT SLOWLY LIFTS NORTHWARD ACROSS THE WATERS. HIGH
PRESSURE BUILDS TO THE SOUTH THURSDAY AND GIVES WAY TO AN
APPROACHING COLD FRONT LATE FRIDAY OR EARLY SATURDAY. HIGH
PRESSURE BUILDS BEHIND THIS FRONT OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A COMBINATION OF FORCING FROM A SHORTWAVE ROTATING AROUND THE
UPPER LOW TO OUR WEST...AND DIFFERENTIAL HEATING IS TRIGGERING
SCATTERED TO ISOLATED SHOWERS ACROSS THE REGION...WITH SOME
EMBEDDED THUNDERSTORMS OVER THE INTERIOR. SMALL HAIL IS POSSIBLE
WITH ANY STRONGER SHRA/TSTM.
EXPECT PRECIPITATION TO COME TO AN END THIS EVENING FROM S TO
N...WITH THE LOSS OF SOLAR HEATING...AND THE SHORTWAVE EXITING TO
THE N.
DO EXPECT SOME CLEARING OVERNIGHT AS WELL...THIS WILL ALLOW FOR
LOWS TO FALL OFF TO NEAR NORMAL LEVELS - CONSISTENT WITH A MAV/MET
BLEND.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
DEEP LAYERED RIDGING BUILDS IN MONDAY AND MONDAY NIGHT...WITH
ASSOCIATED SUBSIDENCE KEEPING THINGS DRY.
THE SUBSIDENCE WILL ALSO PROVIDE FOR A MOSTLY SUNNY DAY...THEN
THERE SHOULD BE AN INCREASE IN HIGH THEN MID CLOUDS MONDAY NIGHT
AHEAD OF A SYSTEM OVER THE OHIO VALLEY.
THE ECMWF IS ALONE IN BRINGING ANY PRECIPITATION INTO THE REGION
MONDAY NIGHT...GIVEN THAT IT IS AN OUTLIER AND THE FORECAST
STRENGTH OF THE RIDGE...OPTED NOT TO FACTOR THE ECMWF IN TO THE
FORECAST IN THIS TIME FRAME.
FOR HIGHS MONDAY USED A BLEND OF MAV/MET GUIDANCE WITH NAM
2-METER TEMPERATURES AND A MIX DOWN FROM 875 HPA. THIS YIELDS
READINGS A FEW DEGREES ABOVE NORMAL. FOR LOWS MONDAY NIGHT USED A
MAV/MET BLEND - WITH VALUES FORECAST TO BE AROUND 5 DEGREES ABOVE
NORMAL.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
MIDWEST TROUGH/CLOSED LOW TRACKS NORTHWARD ACROSS THE GREAT LAKES
REGION OUT AHEAD OF A LARGER UPSTREAM TROUGH THAT DIGS ACROSS THE
UPPER MID WEST. THIS TROUGH TRAVERSES EASTWARD IN TIME. AS IT DOES
SO...A GRADUAL LOWERING OF HEIGHTS OCCURS ACROSS THE NORTHEAST PER
NON 00Z EURO SOLUTIONS.
THIS MODEL ANALYSIS HEAVILY BASED ON 00Z EURO WITH ONLY A QUICK
PEEK AT 12Z RUN. 00Z EURO SEEMS TO BE AN OUTLIER OVERALL WITH
HANDLING OF MID WEEK CUTOFF/MIDWEST TROUGH (SLIGHTLY EAST OF OP
GFS/NAM/GEFS MEMBERS). THEN EVOLUTION OF UPSTREAM TROUGH AND
LOWERING OF HEIGHTS MUCH SLOWER THAN GFS/GEFS. EVEN EC ENS MEMBERS
SHOW A MORE AMPLIFIED TROUGH.
AS SUCH...WILL LEAN TOWARD GFS/HPC THIS TIME FRAME.
AT THE SFC...LOW PRESSURE ASSOCIATED WITH MIDWEST TROUGH MOVES
NORTHWARD ACROSS THE TENN VALLEY TOWARD THE GREAT LAKES
REGION...WELL TO THE WEST OF THE AREA. IT/S ASSOCIATED WARM FRONT
APPROACHES...BUT RIDGE INITIALLY REMAINS IN PLACE TUESDAY. I
BELIEVE THIS RIDGE WILL ENSURE DRY CONDITIONS ACROSS MUCH OF THE
REGION EARLY TUESDAY. WILL FORECAST MINIMAL POPS...THEN INCREASE
POPS AS THE WARM FRONT NEARS LATER TUESDAY THROUGH WEDNESDAY. BY
THURSDAY...MAINLY DRY CONDITIONS ARE EXPECTED AS THE SFC LOW AND
FRONT LIFT WELL TO THE NORTH. WEAK RIDGING ALOFT NOTED THURSDAY
AHEAD OF AFOREMENTIONED TROUGH. COLD FRONT LOOKS TO MOVE ACROSS
THE AREA SOMETIME LATE FRIDAY OR EARLY SATURDAY (AGAIN EURO
SOLUTION MUCH LATER).
AS FOR TEMPS...MILD/WARM WEATHER IN STORE WITH SLIGHTLY ABOVE
NORMAL READINGS EXPECTED THROUGH MID TO LATE WEEK. IF GFS IS
CORRECT...CLOSER TO NORMAL TEMPS EXPECTED BY THE WEEKEND. WILL
BLEND IN MEX/HPC/EC MID WEEK...THEN GIVE MINIMAL WEIGHT TO EC MOS
FOR THE WEEKEND.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
LOW PRES OVER THE GULF OF ME WILL CONTINUE TO TRACK N TONIGHT.
MAINLY VFR THROUGH THE TAF PERIOD. MVFR AT KGON WILL IMPROVE
THROUGH THE REMAINDER OF THE AFTERNOON. ELSEWHERE...ISOLD-SCT SHRA
WILL DEVELOP ACROSS NJ AND UPSTATE NY. VCSH HAS BEEN INCLUDED FOR
KTEB AND KEWR. POTENTIAL FOR THESE SHRA TO GET INTO KLGA AND KJFK.
THERE COULD BE AN ISOLD TSTM EMBEDDED IN THE DEVELOPING
SHRA...WITH SMALL HAIL POSSIBLE.
SHRA DISSIPATE THIS EVE...WITH DRY CONDITIONS THEREAFTER THROUGH
THE TAF PERIOD.
VRB WIND FLOW WILL BACK TO THE W. SOME GUSTS AROUND 18KT POSSIBLE.
FLOW DECREASES TONIGHT...THEN WINDS INCREASE AGAIN MON MORNING.
W DIRECTION IS EXPECTED TO REMAIN NEARLY THE SAME THROUGH THE TAF
PERIOD AFT THE SHIFT OCCURS.
OUTLOOK FOR 18Z MONDAY-FRIDAY...
.MONDAY AFTERNOON-MONDAY NIGHT...VFR. GUSTS ARE POSSIBLE DURING
THE DAY.
.TUESDAY-WEDNESDAY...MVFR OR LOWER LIKELY. PERIODS OF -RA
POSSIBLE.
.THURSDAY...MRNG MVFR OR LOWER POSSIBLE. IMPROVEMENT TO VFR BY
AFTERNOON.
.FRIDAY...VFR.
&&
.MARINE...
INCREASING W-SW FLOW TONIGHT SHOULD BUILD SEAS TO SCA LEVELS OVER
ANZ-350 OVERNIGHT...WITH GUSTS TO 25 KT EXPECTED MONDAY. AS A
RESULT HAVE HOISTED A SMALL CRAFT ADVISORY FOR THAT ZONE FROM 4Z
TONIGHT THROUGH 22Z MONDAY. SCA LEVEL SEAS COULD LINGER INTO
MONDAY NIGHT THERE...BUT NOT CONFIDENT ENOUGH IN THIS TO EXTEND
THE SCA INTO THIS TIME FRAME FOR NOW.
ELSEWHERE...EXPECT SUB-SCA CONDITIONS TONIGHT THROUGH MONDAY
NIGHT. GUSTS WILL INCREASE TO AROUND 20 KT MONDAY...WITH
OCCASIONAL GUSTS TO 25 KT ON THE EASTERN SOUND. FOR NOW NOT
CONFIDENT ENOUGH IN GUSTS OVER THE EASTERN SOUND TO HOIST AN SCA
THERE.
SUB SCA CONDITIONS EXPECTED FROM TUESDAY THROUGH THE MID TO LATE
WEEK TIME FRAME. SOUTH/SE FLOW EVENTUALLY TURNS TOWARD THE WEST
BEHIND THE WARM FRONT THURSDAY. WINDS THEN BACK TO THE SW AHEAD OF
THE COLD FRONT FRIDAY.
&&
.HYDROLOGY...
SIGNIFICANT PRECIPITATION IS NOT EXPECTED THROUGH MONDAY NIGHT.
RAIN CHANCES INCREASE TUESDAY AND TUESDAY NIGHT AND CONTINUE INTO
WEDNESDAY. HOWEVER...AMOUNTS SHOULD REMAIN UNDER A HALF AN INCH
ON AVERAGE...SO FLOODING IS NOT ANTICIPATED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT MONDAY
FOR ANZ350.
&&
SYNOPSIS...MALOIT/PW
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...PW
AVIATION...JMC
MARINE...MALOIT/PW
HYDROLOGY...MALOIT/PWHazardous weather outlook, Sep 30, 4:18 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 418 AM EDT SUN SEP 30 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-010830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 418 AM EDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-010830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 418 AM EDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 30, 3:21 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EDT SUN SEP 30 2012
CTZ006-007-302000-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
321 PM EDT SUN SEP 30 2012
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN
COUNTIES...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MERIDEN...AND MOVING EAST AT 15 MPH.
THIS STORM WILL BE...
NEAR DURHAM BY 330 PM.
NEAR MIDDLETOWN BY 340 PM.
NEAR PORTLAND BY 345 PM.
NEAR PORTLAND BY 350 PM.
NEAR EAST HAMPTON BY 400 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4153 7244 4153 7235 4148 7232 4142 7265
4144 7265 4140 7282 4155 7290 4156 7287
4155 7286 4158 7283 4156 7282 4158 7280
4158 7276 4162 7272 4164 7264 4165 7251
JMCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:21 PM EDT | Special Weather Statement | OKX | 39 min |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.